Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 26, 2021, 2:39 PM MDT for Carbon County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 2:39 PM MDT (20:39 UTC)
- Expired
- Aug 26, 2021, 3:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.25 in
- Wind
- 40
County Carbon County, WY
The radar
The Riverton/Lander radar (KRIW), 176 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 2403 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567
WWUS85 KCYS 262039
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
239 PM MDT Thu Aug 26 2021
WYZ104-109>113-262115-
Sierra Madre Range WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-Southwest Carbon County WY-
239 PM MDT Thu Aug 26 2021
...A cluster of thunderstorms will impact portions of western Carbon
County through 315 PM MDT...
At 238 PM MDT, trained weather spotters reported a strong
thunderstorm near Wamsutter, or 17 miles southwest of Rawlins,
moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Trained weather spotters reported pea sized hail and gusty
winds in Wamsutter.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rawlins, Saratoga, Sinclair, Dad, Separation Lake, Jack Creek
Campground and Teton Reservoir.
This includes Interstate 80 in Wyoming between mile markers 200 and
238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 10793 4166 10751 4204 10751 4215 10724
4185 10678 4126 10673 4116 10792
TIME...MOT...LOC 2038Z 259DEG 40KT 4167 10753
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
CharnickWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 26, 11:39 AM MDT, 3 hours earlier.
Area forecast discussion, Aug 26, 11:39 AM MDT, 3 hours before
Area Forecast Discussion
National Weather Service Cheyenne WY
1139 AM MDT Thu Aug 26 2021
.SHORT TERM...(Today and tonight)
Issued at 202 AM MDT Thu Aug 26 2021
KEY MESSAGES:
1) Slight (Level 2 of 5) Risk for severe thunderstorms across the
central and northeastern Nebraska panhandle, indicating scattered
severe storms possible. Primary hazards will likely include large
hail, strong, gusty winds, brief periods of heavy rainfall, and
lightning.
2) Marginal (Level 1 of 5) Risk for severe thunderstorms across
portions of southeast Wyoming and the southwestern Nebraska
panhandle, indicating isolated severe storms possible. Primary
hazards will likely include large hail, strong, gusty winds,
brief periods of heavy rainfall, and lightning.
3) Timing for showers and thunderstorms is beginning over south-
central Wyoming mid-morning, then spreading east by early
afternoon. Primary timing for severe storms will likely be late-
afternoon to early evening.
Discussion: Models have remained in generally good agreement on
the timing and location of severe thunderstorms for southeast
Wyoming and the Nebraska panhandle today. They are continuing to
show lapse rates between 8.2 and 8.8 C/km, 40-50 knots of Bulk
Shear, and 1500 to 2000 J/kg of MUCAPE. The better forcing is
definitely east and north of our forecast region, but the
potential is still very much present in our forecast region.
HiRes guidance is in some disagreement on the spread and
intensity of precipitation throughout the day, but in general it
agrees on a line of isolated to scattered showers and
thunderstorms moving east-southeast across southeast Wyoming and
the Nebraska panhandle through the morning into early afternoon
before the main convection begins to develop. The main convection
will likely develop near 3 PM off the higher terrain in southeast
Wyoming and move generally northeast into Nebraska and South
Dakota.
.LONG TERM...(Friday through Wednesday)
Issued at 202 AM MDT Thu Aug 26 2021
A trough begins to move southeast from the Pacific Northwest
Friday bringing chances for isolated to scattered showers and
thunderstorms late Friday night into Saturday, primarily for the
Nebraska panhandle where the better moisture advection is located.
But, the main story Friday is going to be the fire weather
concerns for portions of southeast Wyoming. Humidity values are
expected to drop to 10 to 15 percent with winds turning westerly
and gusting possibly up to 35 MPH in the afternoon. For these
reasons, a Fire Weather Watch is in effect between 12 PM and 8 PM
Friday. Generally warm and dry beginning Sunday as a ridging
pattern sets in, limiting the precipitation potential and
increasing the critical fire weather potential. Temperatures are
expected to be near- to below- normal Saturday through Monday,
increasing to 5 to 10 degrees above- normal by Tuesday. After
Friday, the humidity values are expected to remain below 15% in
the afternoons for portions of southeast Wyoming and the western
Nebraska panhandle, but the winds are not currently forecast to
reach levels that would deem the conditions "critical" for fire
weather. We will definitely be keeping a closer eye on this
pattern as it develops to determine if fire weather headlines will
be needed each day.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1133 AM MDT Thu Aug 26 2021
Adjusted the thunderstorm timing at most terminals to around 1-3
hours later than in prior forecast issuance. Afternoon convection
is expected to be generally weak and high based at all WY
terminals, with gusty outflow winds in the 40-50 mph range the
main threat. VFR will likely dominate through the period with
brief MVFR CIGs under any brief storm. Farther east at AIA, BFF
and CDR, added -TSRA for the 23z-02z timeframe when more intense
convection is expected. MVFR CIG and VIS is possible, but will be
brief as storms quickly move east around 25 knots. Clearing
expected at all terminals after 3z with light westerly winds
overnight.
&&
.FIRE WEATHER...
Issued at 202 AM MDT Thu Aug 26 2021
There is a good chance of wetting rains across the
majority of southeast Wyoming and the Nebraska panhandle Thursday,
so the fire weather concerns are very limited, with the exception
of potential lightning fire starts and gusty and erratic winds from
thunderstorms. Friday portions of southeast Wyoming begin to dry
out more with gusty westerly winds, especially in Converse and
Niobrara counties, warranting a Fire Weather Watch. If the
humidity values trend lower in Carbon county, the watch may be
expanded to include portions of Carbon county. Looking ahead into
the weekend, the humidity values trend into the lower teens, so
the main question will be, are the winds going to be gusty enough
to warrant fire weather headlines? At this moment, the answer is
no, but there will still be elevated to near-critical fire
weather conditions through Tuesday due to the very low humidity.
Wednesday brings an increased chance of showers and thunderstorms
to the majority of southeast Wyoming and the Nebraska panhandle,
limiting the fire weather concerns.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Friday afternoon through Friday evening
for WYZ301-302.
NE...None.
&&
SHORT TERM...LK
LONG TERM...LK
AVIATION...MAC
FIRE WEATHER...LKHazardous weather outlook, Aug 25, 7:45 PM MDT, 18 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 745 PM MDT Wed Aug 25 2021 WYZ101-103>105-109>115-262030- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 745 PM MDT Wed Aug 25 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered thunderstorms will pose a risk for gusty winds and possible small hail on Thursday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-262030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 745 PM MDT Wed Aug 25 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated thunderstorms may occur late tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms will develop during the afternoon and evening hours on Thursday posing a risk for damaging wind and small hail. The greatest threat will be throughout much of the Nebraska panhandle. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, Aug 26, 2:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
239 PM MDT Thu Aug 26 2021
WYZ104-109>113-262115-
Sierra Madre Range WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-Southwest Carbon County WY-
239 PM MDT Thu Aug 26 2021
...A cluster of thunderstorms will impact portions of western Carbon
County through 315 PM MDT...
At 238 PM MDT, trained weather spotters reported a strong
thunderstorm near Wamsutter, or 17 miles southwest of Rawlins,
moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Trained weather spotters reported pea sized hail and gusty
winds in Wamsutter.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rawlins, Saratoga, Sinclair, Dad, Separation Lake, Jack Creek
Campground and Teton Reservoir.
This includes Interstate 80 in Wyoming between mile markers 200 and
238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 10793 4166 10751 4204 10751 4215 10724
4185 10678 4126 10673 4116 10792
TIME...MOT...LOC 2038Z 259DEG 40KT 4167 10753
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CharnickThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:56 AM MDT | Fire Weather Watch | CYS | 12 hr | |
| Aug 26, 1:27 PM MDT | Red Flag Warning | CYS | 31 hr | |
| Aug 26, 3:26 PM MDT | Special Weather Statement | CYS | Carbon | 34 min |
| Aug 26, 3:39 PM MDT | Special Weather Statement | CYS | Platte | 36 min |
| Aug 26, 4:08 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 37 min |
| Aug 26, 4:23 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Aug 26, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 31 min |
| Aug 26, 5:27 PM MDT | Special Weather Statement | CYS | Albany | 33 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.